Alert archive / Florida / Red Flag Warnings in 2007
Red Flag Warning 78, NWS Jacksonville, FL
NWS Jacksonville, FL issued this red flag warning at May 23, 2007, 3:50 AM EDT for Gilchrist County, Suwannee County, Florida. It took effect at May 23, 2007, 1:00 PM EDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 23, 2007, 3:50 AM EDT (07:50 UTC)
- In effect from
- May 23, 2007, 1:00 PM EDT
- Expired
- May 23, 2007, 7:00 PM EDT
- In force
- 6 hr
- Issued by
- NWS Jacksonville, FL
Counties Gilchrist County, FL, Suwannee County, FL
The nearest sounding before it
Jacksonville, FL (KJAX), launched 00:00Z, 7.8 hours before the alert went out and 130 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 36 J/kg
- Mixed-layer CIN
- -143 J/kg
- Mixed-layer LCL
- 1197 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- -42 m²/s²
- 0-3 km storm-relative helicity
- -20 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS82 KJAX 230750 RFWJAX RED FLAG WARNING NATIONAL WEATHER SERVICE JACKSONVILLE FL 350 AM EDT WED MAY 23 2007 FLZ020>022-035-036-040-232300- /O.NEW.KJAX.FW.W.0078.070523T1700Z-070523T2300Z/ HAMILTON-SUWANNEE-COLUMBIA-GILCHRIST-ALACHUA-MARION- 350 AM EDT WED MAY 23 2007 ...RED FLAG WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM EDT THIS EVENING FOR PORTIONS OF INTERIOR NORTHEAST FLORIDA DUE TO LOW RH VALUES AND GUSTY WINDS... THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM EDT THIS EVENING. TWENTY-FOOT WINDS WILL BE FROM THE EAST TO NORTHEAST AT 15 TO 20 MPH BY EARLY AFTERNOON AND MINIMUM RELATIVE HUMIDITIES WILL FALL INTO A 30 TO 35 PERCENT RANGE. LOW RELATIVE HUMIDITY COINCIDING WITH GUSTY WINDS WILL PROVIDE A HIGH FIRE DANGER THIS AFTERNOON. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. THE COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE RAPID FIRE GROWTH POTENTIAL. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. STAY TUNED TO NOAA WEATHER RADIO... COMMERCIAL RADIO OR TELEVISION STATIONS FOR ANY UPDATES OR WARNINGS. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX. $$ ECZ
1 follow-up statement
000 WWUS82 KJAX 232310 RFWJAX RED FLAG WARNING NATIONAL WEATHER SERVICE JACKSONVILLE FL 710 PM EDT WED MAY 23 2007 FLZ020>022-035-036-040-240015- /O.EXP.KJAX.FW.W.0078.000000T0000Z-070523T2300Z/ HAMILTON-SUWANNEE-COLUMBIA-GILCHRIST-ALACHUA-MARION- 710 PM EDT WED MAY 23 2007 ...RED FLAG WARNING HAS EXPIRED... THE RED FLAG WARNING IS NO LONGER IN EFFECT. RELATIVE HUMIDITIES ARE ABOVE CRITICAL THRESHOLDS AND WILL INCREASE INTO THIS EVENING. WINDS WILL CONTINUE OUT OF THE EAST AND WILL GUST FOR THE NEXT FEW HOURS THEN DECREASE AFTER 9 PM. RELATIVE HUMIDITIES WILL REMAIN ABOVE CRITICAL THRESHOLDS TOMORROW...HOWEVER WINDS WILL BE SIMILAR TO TODAY WITH SUSTAINED EASTERLY WINDS OF 15 TO 20 MPH GUSTING HIGHER. $$ HURLBUT
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this red flag warning went out at May 23, 3:10 AM EDT, 40 minutes earlier.
Area forecast discussion, May 23, 3:10 AM EDT, 40 minutes before
AREA FORECAST DISCUSSION...CORRECTION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
310 AM EDT WED MAY 23 2007
.SHORT TERM...LARGE STRONG HIGH PRESSURE ALONG THE EASTERN
SEABOARD WILL PROVIDE WINDY ONSHORE FLOW THE NEXT TWO DAYS. MOSTLY
DRY CONDITIONS EXCEPT FOR ISOLATED COASTAL SHOWERS. STRONGEST WINDS
WILL BE NEAR EAST COAST AND PRODUCE LAKE WIND ADVISORY CONDITIONS
THIS AFTERNOON AND LIKELY AGAIN THURSDAY AFTERNOON WITH GUSTS TO
AROUND 30 MPH. SMOKE PLUMES FROM WILDFIRES WILL CONTINUE TO MOVE
TO THE WEST AFFECTING THE SAME AREAS AGAIN IN SE GA. SURFACE HIGH
CENTER NOW OVER NEW BRUNSWICK CANADA WILL DROP SOUTH INTO NC BY
FRIDAY WHICH WILL START TO WEAKEN THE PRESSURE GRADIENT AND WINDS
OVER OUR AREA. TEMPERATURES AND POPS WILL CONTINUE TO BE BELOW
CLIMO LEVELS.
.LONG TERM...SATURDAY THROUGH TUESDAY...DEEP LAYER HIGH PRESSURE RIDGE
WILL PERSIST JUST TO OUR NORTH THROUGH THE PERIOD. A DRY ONSHORE
FLOW WILL CONTINUE WITH VERY LITTLE CHANCE OF RAIN AND TEMPERATURES
RETURNING TO CLIMO LEVELS.
&&
.AVIATION...VFR CONDITIONS ARE EXPECTED THROUGHOUT THE PERIOD.
GUSTY EASTERLY WINDS WILL INITIALLY DEVELOP IN COASTAL AREAS BY
14Z...SPREADING INLAND THE 16Z.
&&
.MARINE...MARINE OBS INDICATE EASTERLY WINDS AROUND 10 KNOTS IN
THE GEORGIA WATERS INCREASING TO 15 KNOTS IN THE FLORIDA WATERS
WITH LOCALLY HIGHER GUSTS. SEAS RANGED FROM 3 TO 4 FEET IN THE
GEORGIA WATERS TO 6 FEET IN THE FLORIDA WATERS. CONDITIONS WILL
LIKELY DETERIORATE BY LATE MORNING/EARLY AFTERNOON WITH SCA
HEADLINES AREA-WIDE AS STRONG HIGH PRESSURE IS FORECAST TO PUSH
OFFSHORE THE NEW ENGLAND STATES THIS MORNING WHILE LOWER PRESSURE
CONTINUES OVER THE CARIBBEAN...WITH SUBSEQUENT INCREASE OF EASTERLY
GRADIENT OVER THE LOCAL AREA. SCA CONDITIONS WILL LIKELY PERSIST
THROUGH FRIDAY AS POTENT EASTERLY FLOW/SEAS SLOWLY DECREASES/SUBSIDE.
WILL CONTINUE COASTAL HAZARD STATEMENT...HIGHLIGHTING BUILDING
SEAS/SURF AS WELL AS MODERATE TO HIGH RIP CURRENT RISK. HIGH SURF
ADVISORY CONDITIONS (BREAKERS OF 7 FT OR HIGHER) MAY ESTABLISH
BY THURSDAY MORNING.
&&
.FIRE WEATHER...HAVE DECIDED TO HOIST RED FLAG WARNING FOR MARION...
ALACHUA...COLUMBIA...GILCHRIST AND HAMILTON COUNTIES OF NORTHEAST
FLORIDA AS RH VALUES ARE FORECAST TO DIP TO BETWEEN 30 AND 35
PERCENT ACROSS THESE AREAS IN CONCERT WITH SUSTAINED EASTERLY
WINDS OF 10 TO 15 MPH WITH GUSTS TO 25 MPH.
THE COMBINATION OF STRONG HIGH PRESSURE DIVING SOUTH OVER THE
EASTERN SEABOARD AND LOWER PRESSURE IN THE CARIBBEAN WILL PRESENT
MODERATE TO OCCASIONALLY STRONG EASTERLY FLOW THROUGH AT LEAST
FRIDAY. RAIN CHANCES WILL REMAIN MINIMAL AND GENERALLY CONFINED TO
COASTAL COUNTIES. AT THIS TIME...MINIMUM RH VALUES ARE FORECAST
ABOVE CRITICAL THRESHOLDS FOR THURSDAY AND FRIDAY...HOWEVER DRIER
AND/OR WARMER CONDITIONS MAY NECESSITATE HEADLINES FOR PORTIONS OF
INTERIOR NORTHEAST FLORIDA.
&&
.PRELIMINARY POINT TEMPS/POPS...
AMG 86 61 83 58 / 10 10 10 0
SSI 79 69 77 67 / 10 20 10 20
JAX 81 63 80 61 / 10 10 10 0
SGJ 81 69 78 68 / 10 20 20 20
GNV 85 62 83 61 / 10 10 10 10
OCF 86 63 85 61 / 0 10 10 10
&&
.JAX WATCHES/WARNINGS/ADVISORIES...
FL...LAKE WIND ADVISORY FROM 11 AM THIS MORNING TO 7 PM EDT THIS
EVENING FOR CLAY-DUVAL-FLAGLER-NASSAU-PUTNAM-ST JOHNS.
RED FLAG WARNING FROM 1 PM THIS AFTERNOON TO 7 PM EDT THIS
EVENING FOR ALACHUA-COLUMBIA-GILCHRIST-HAMILTON-MARION-
SUWANNEE.
GA...LAKE WIND ADVISORY FROM 11 AM THIS MORNING TO 7 PM EDT THIS
EVENING FOR COASTAL CAMDEN-COASTAL GLYNN-INLAND CAMDEN-
INLAND GLYNN.
AM...SMALL CRAFT ADVISORY FROM 1 PM THIS AFTERNOON TO MIDNIGHT EDT
SATURDAY NIGHT FOR ALTAMAHA SOUND GA TO FERNANDINA BEACH FL
20 NM TO 60 NM OFFSHORE-FERNANDINA BEACH TO ST AUGUSTINE FL
20 NM TO 60 NM OFFSHORE-ST AUGUSTINE TO FLAGLER BEACH FL 20
NM TO 60 NM OFFSHORE.
SMALL CRAFT ADVISORY FROM 1 PM THIS AFTERNOON TO 5 AM EDT
SATURDAY FOR ALTAMAHA SOUND GA TO FERNANDINA BEACH FL OUT
20 NM-FERNANDINA BEACH TO ST AUGUSTINE FL OUT 20 NM-ST
AUGUSTINE TO FLAGLER BEACH FL OUT 20 NM.
&&
ZIBURA/ZAPPE/Hazardous weather outlook, May 22, 10:00 PM EDT, 5 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 1000 PM EDT TUE MAY 22 2007 FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-231000- HAMILTON-SUWANNEE-COLUMBIA-BAKER-NASSAU-DUVAL-UNION-BRADFORD-CLAY- ST JOHNS-GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION-COFFEE- JEFF DAVIS-BACON-APPLING-WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY- INLAND GLYNN-COASTAL GLYNN-ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN- COASTAL CAMDEN- 1000 PM EDT TUE MAY 22 2007 THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA. .DAY ONE...TONIGHT... ...LARGE WILDFIRES CONTINUE ACROSS PARTS OF THE AREA... .WILDFIRE IMPACT... LARGE WILDFIRES CONTINUE ACROSS THE AREA. RESIDENTS ARE URGED TO FOLLOW THE ADVICE OF LOCAL AUTHORITIES. PEOPLE WITH RESPIRATORY PROBLEMS AND THE ELDERLY SHOULD REMAIN INDOORS IN AREAS WITH THICK SMOKE. DRY CONDITIONS WILL CONTINUE TODAY AND ELEVATE THE FIRE DANGER RISK. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... ...WILDFIRE AND SMOKE IMPACTS ARE EXPECTED THROUGH MUCH OF THE PERIOD.... ...A LAKE WIND ADVISORY IS IN EFFECT FOR COASTAL NORTHEAST FLORIDA AND COASTAL SOUTHEAST GEORGIA FOR WEDNESDAY... ...AN ELEVATED RISK OF RIP CURRENTS AT AREA BEACHES... STRONG EAST NORTHEAST WINDS ON WEDNESDAY AND THURSDAY WILL INCREASE THE DANGEROUS FIRE WEATHER CONDITIONS. THE ONSHORE WINDS WILL ALSO CAUSE ROUGH SURF AND POSSIBLE MINOR COASTAL FLOODING OR BEACH EROSION. AN ELEVATED RISK OF RIP CURRENTS IS EXPECTED THROUGH MUCH OF THE WEEK DUE TO PERSISTENT ONSHORE FLOW AND BUILDING EASTERLY SWELLS. WINDS AND SEAS ARE EXPECTED TO BUILD TO SMALL CRAFT ADVISORY LEVELS ON WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT REQUESTED AT THIS TIME. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX. PP
In the hours before
Special weather statement, May 22, 10:00 PM EDT, 5 hours 50 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 1000 PM EDT TUE MAY 22 2007 FLZ020>023-GAZ132-149-150-162>164-231000- ATKINSON-BAKER-CHARLTON-CLINCH-COFFEE-COLUMBIA-ECHOLS-HAMILTON- SUWANNEE-WARE- 1000 PM EDT TUE MAY 22 2007 ...HEAVY SMOKE WILL CONTINUE TO DRIFT WEST ACROSS INLAND SOUTHEAST GEORGIA OVERNITE... EASTERLY LOW LEVEL WINDS OF 5 MPH TO 10 MPH ARE BLOWING SMOKE FROM ONGOING WILDFIRES IN WARE AND CHARLTON COUNTIES TO THE WEST ACROSS CLINCH...ATKINSON AND ECHOLS COUNTIES IN SOUTHEAST GEORGIA...WITH THE MAIN IMPACTED AREAS BEING HOMERVILLE AND PEARSON INCLUDING U.S. HIGHWAY 84...U.S. HIGHWAY 441...AND INTERSTATE 75 IN GEORGIA. VISIBILITIES HAVE BEEN REDUCED TO LESS THAN 2 MILES . LOW LEVEL WINDS WILL DECREASE TO NEAR 5 MPH WHICH WILL FOCUS THE SMOKE NEAR AND JUST WEST OF THE FIRES. VISIBILITIES MAY BE REDUCED TO A HALF OF A MILE OR LESS IN THESE AREAS. THICK SMOKE MAY NECESSITATE TEMPORARY ROAD CLOSURES...MAINLY JUST WEST OF THE FIRES. PEOPLE WITH RESPIRATORY PROBLEMS AND THE ELDERLY SHOULD REMAIN INDOORS IN THOSE AREAS WITH THICK SMOKE. MOTORISTS SHOULD USE EXTREME CAUTION AND LOW-BEAM HEADLIGHTS WHEN DRIVING THROUGH THE SMOKE. PP
The office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 22, 9:42 PM EDT | Lake Wind Advisory | JAX | Flagler, Nassau | 21 hr |
| May 23, 7:32 PM EDT | Lake Wind Advisory | JAX | Baker, Bradford, Flagler, Gilchrist, Nassau, Suwannee and 1 more | 24 hr |
| May 23, 7:32 PM EDT | Wind Advisory | JAX | Flagler, Nassau | 19 hr |
Nearby
Red Flag Warnings in Florida, 2007Every red flag warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.